New Mexico, 2007

Damaging Wind in New Mexico, July 10, 2007

July 10, 2007 · NWS EPZ · 1 event in 1 county or zone

Unstable air mass within moist summer regime.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Unstable air mass within moist summer regime.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 10, 1:45 PM MST, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 10, 1:45 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT TUE JUL 10 2007

.SYNOPSIS...
HIGH PRESSURE ALOFT REMAINS IN PLACE OVER THE WESTERN PART OF THE
COUNTRY. ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING FOR THE NEXT
SEVERAL DAYS. DAY TIME TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE
NORMALS FOR THE REST OF THE WEEK.

&&

.DISCUSSION...
RIDGE OF HIGH PRESSURE ALOFT EXTENDING FROM SOUTHERN TEXAS ACROSS
NORTHERN ARIZONA TO NEVADA...AND MODELS SHOWING LITTLE TO NO CHANGE
IN THIS RIDGE POSITION/ALIGNMENT THROUGH FRIDAY. LOW LEVEL MOISTURE
WILL REMAIN AS MODELS SHOW SEVERAL WEAK SURGES OF EAST FLOW BATTLING
THE WEST FLOW. IN FACT THESE MEETINGS OF THE DIFFERENT FLOWS...
SURFACE CONVERGENCE...WILL LIKELY BE THE MAIN FOCUS FOR CONVECTION
EACH DAY. NOT HAVING MUCH CONFIDENCE IN THE MODELS DETERMINATION OF
THIS ZONE...I HAVE KEPT THE POPS PRETTY SIMPLE THROUGH THIS PERIOD.
ISOLATED LOWLAND THUNDERSTORMS AND SCATTERED MOUNTAIN THUNDERSTORMS.
BOTH NAM AND GFS INVERTED TROUGH MOVING WEST ACROSS THE AREA JUST
SOUTH OF CWA...WITH NAM ACTUALLY EFFECTING THE SOUTHERN CWA
WEDNESDAY AFTERNOON AND EVENING. WILL LET FUTURE SHIFTS BEEF UP POPS
IN NEEDED.

GFS DOES SHOW UPPER RIDGE BECOMING MORE UPRIGHT AND MIGRATING BACK
TO ARIZONA OVER THE WEEKEND. THIS BRING MOST OF THE CWA BACK UNDER
NORTHERLY FLOW...AND DEPENDING ON AMOUNT OF DISTURBANCES ALOFT IN
THE FLOW...COULD INCREASE THUNDERSTORM SIGNIFICANTLY. WILL UP ALL
AREAS INTO SCATTERED CATEGORY SATURDAY BEFORE TAPERING BACK OFF
BEYOND.

&&

.AVIATION...VALID 11/00Z-12/00Z
GENERALLY VFR CONDITIONS. ISOLATED AREAS OF MVFR FOR CIGS AND VSBY
IN AND NEAR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  97  73  95  72 /  20  20  20  20  20
SIERRA BLANCA TX        67  89  65  91  64 /  20  20  20  20  20
LAS CRUCES              72  97  69  96  68 /  20  20  20  20  20
ALAMOGORDO              69  96  65  93  64 /  20  20  30  20  20
CLOUDCROFT              51  73  50  72  48 /  30  30  30  30  30
TRUTH OR CONSEQUENCES   70  96  67  94  66 /  20  20  30  20  20
SILVER CITY             63  89  61  88  60 /  30  20  30  30  30
DEMING                  70  96  67  94  66 /  20  20  30  20  20
LORDSBURG               69  98  68  95  67 /  20  20  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Jul 10, 9:25 AM MST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1025 AM MDT TUE JUL 10 2007

NMZ022>025-030>032-TXZ055-056-111645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1025 AM MDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING
OVER MOUNTAIN AREAS. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND TONIGHT ACROSS LOWLAND SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A PERSISTENT PATTERN OF ISOLATED LOWLAND AND SCATTERED MOUNTAIN
AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

HEFNER

In the hours before

Special weather statement, Jul 10, 1:57 PM MST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
257 PM MDT TUE JUL 10 2007

NMZ022-102300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
257 PM MDT TUE JUL 10 2007

AT 250 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS OVER FAR WESTERN SIERRA COUNTY AND NORTHERN GRANT
COUNTY. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY WEST
DURING THE AFTERNOON. THESE STORMS ARE CAPABLE OF GUSTY WINDS TO
NEAR 50 MPH...HEAVY DOWNPOURS...HAIL UP TO ONE-HALF INCH...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.  HEAVY RAIN WITH THESE STORMS
COULD CAUSE LOCALIZED FLOODING OF NORMALLY DRY ARROYOS AND SMALL
STREAMS...AS WELL AS PONDING AND FLOWING WATER ACROSS LOW SPOTS
ON AREA ROADS.

DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADS. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST
UPDATES.

PAR5
Special weather statement, Jul 10, 2:36 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 PM MDT TUE JUL 10 2007

NMZ022>025-030>032-TXZ055-056-102345-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
336 PM MDT TUE JUL 10 2007

...THUNDERSTORMS DEVELOPING AND MOVING WEST OVER FAR WEST TEXAS
AND SOUTHWESTERN NEW MEXICO...

AREAS OF SHOWERS AND THUNDERSTORMS NOW OVER OTERO AND HUDSPETH
COUNTIES ARE DEVELOPING AND MOVING SLOWLY WEST INTO SIERRA...DONA
ANA...AND EL PASO COUNTIES. ANOTHER AREA OF THUNDERSTORMS IS OVER
NORTHERN GRANT COUNTY AND WESTERN SIERRA COUNTY. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND MOVE SLOWLY WEST ACROSS THE REST OF THE AREA
THIS AFTERNOON AND EVENING. THESE STORMS ARE CAPABLE OF GUSTY WINDS
TO NEAR 50 MPH...HEAVY DOWNPOURS...HAIL UP TO ONE-HALF INCH...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. HEAVY RAIN WITH THESE STORMS
COULD CAUSE LOCALIZED FLOODING OF NORMALLY DRY ARROYOS AND SMALL
STREAMS...AS WELL AS PONDING AND FLOWING WATER ACROSS AREA ROADS.

DO NOT DRIVE ACROSS FLOODED ROADS. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST UPDATES.

PARK

The radar

The El Paso radar (KEPZ), 105 km away, was scanning. The volume nearest the first event began at 23:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Luna

When
July 10, 4:52 PM MST
Where
Luna County, (Dmn)deming Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
32.250, -107.720

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51533.